170 0

Tacrolimus therapy causes hepatotoxicity in patients with a history of liver disease

Title
Tacrolimus therapy causes hepatotoxicity in patients with a history of liver disease
Author
이창호
Keywords
tacrolimus; hepatotoxicity; EMR; cyclosporine; ALT
Issue Date
2015-05
Publisher
DUSTRI-VERLAG DR KARL FEISTLE
Citation
INTERNATIONAL JOURNAL OF CLINICAL PHARMACOLOGY AND THERAPEUTICS, v. 53, NO 5, Page. 363-371
Abstract
Objective: Tacrolimus is known to have little hepatotoxicity. Nevertheless, a few case studies have shown liver toxicities of tacrolimus, particularly in patients on multiple medications. This study is a retrospective data analysis on the potential of tacrolimus hepatotoxicity. Methods: A data analysis was conducted on the electronic medical records (EMRs) of 2,462 Korean patients taking tacrolimus or cyclosporine from 2002 through to 2008. Alanine aminotransferase (ALT) and total bilirubin level (TBL) were also monitored. The maximum ALT, time to reach ALTmax (T-ALTmax), and TBLALTmax were compared between the tacrolimus and cyclosporine groups. Other possible factors that may aggravate liver function were also investigated. Results: ALTmax and TBLALTmax were higher in the tacrolimus group compared to the cyclosporine group (i.e., 50 IU/L vs. 41 IU/L and 1 mg/dL vs. 0.9 mg/dL, respectively), and T-ALTmax was shorter (i.e., 101 days vs. 142 days) in the tacrolimus group. In addition, the frequency of ALTmax ˃ 3x upper limit of normal (ULN) (i.e., ALTmax ˃ 120) was significantly increased in the tacrolimus group compared to the cyclosporine group (30% vs. 21%). The severity of tacrolimus-induced liver damage was greater in patients with history of liver disease, as indicated by ˃ two-fold greater ALTmax than that of cyclosporine (i.e., 153 IU/L vs. 65 IU/L). Moreover, the ALTmax was significantly lowered by switching from tacrolimus to cyclosporine in patients with a history of liver disease. In patients with preexisting renal disease, neither tacrolimus nor cyclosporine showed any effect on ALTmax. Conclusion: Results indicate that tacrolimus may have a higher risk of inducing liver injury in Korean patients with a history of liver disease and may require close monitoring.
URI
https://www.dustri.com/article_response_page.html?artId=13156&doi=10.5414/CP202226&L=0http://hdl.handle.net/20.500.11754/24943
ISSN
0946-1965
DOI
10.5414/CP202226
Appears in Collections:
COLLEGE OF MEDICINE[S](의과대학) > MEDICINE(의학과) > Articles
Files in This Item:
There are no files associated with this item.
Export
RIS (EndNote)
XLS (Excel)
XML


qrcode

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

BROWSE